MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT 8 ASPIRATION CATHETER; DXE
Catalog Number CAT8TORQ85
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the cat8 was kinked approximately 77.0 thru 86.5 cm from the hub.Conclusions: evaluation of the returned device revealed that the distal shaft of the cat8 was kinked.This type of damage typically occurs due to improper handling during use.If the device is forcefully advanced against resistance during insertion, damage such as this may occur.The root cause of the initial resistance could not be determined.A mandrel was attempted to be advance through the cat8.While advancing the mandrel through the cat8; resistance was encountered as the mandrel met the kinks in the distal shaft of the cat8 and the mandrel could not be advanced any further.The non-penumbra sheath referred to in the complaint was not returned for evaluation.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the physician experienced resistance while attempting to insert an indigo system aspiration catheter 8 (cat8) into a non-penumbra sheath on the back table and consequently, the distal tip of the cat8 became kinked.It was reported that the cat8 never entered the sheath.The cat8 became damaged prior to use and therefore, was not used in the procedure.The procedure was completed using the same sheath and a new cat8.

Brand Name
INDIGO SYSTEM CAT 8 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7297854
Report Number3005168196-2018-00412
Device Sequence Number19051809
Product Code DXE
UDI-Device Identifier00814548016252
UDI-Public00814548016252
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/19/2020
Device Catalogue NumberCAT8TORQ85
Device Lot NumberF78273
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2018
Initial Report FDA Received Date02/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1